Alert archive / Kansas / Tornado Warnings in 2008
Tornado Warning 18, NWS Wichita, KS
NWS Wichita, KS issued this tornado warning at May 23, 2008, 10:20 PM CDT for Barton County, Rice County, Kansas. It was in force for 26 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2008, 10:20 PM CDT (03:20 UTC)
- Expired
- May 23, 2008, 10:46 PM CDT
- In force
- 26 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
Counties Barton County, KS, Rice County, KS
The radar
The Wichita radar (KICT), 125 km from the middle of the area, began a volume at 03:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 10:30 PM CDT | TORNADO 1 | 8 Se Great Bend, KS | HOUSE LIFTED OFF ITS FOUNDATION. BARN AND GARAGE DESTROYED. |
| May 23, 10:30 PM CDT | TORNADO | 8 Se Great Bend, KS | HOUSE LIFTED OFF ITS FOUNDATION. BARN AND GARAGE DESTROYED. |
| May 23, 10:32 PM CDT | HAIL 0.88 | 3 S Ellinwood, KS | DIME TO NICKEL SIZED HAIL SOUTH OF ELLINWOOD. |
| May 23, 10:38 PM CDT | TORNADO 0 | 10 Ese Great Bend, KS | BRIEF TOUCHDOWN IN OPEN COUNTRY. MINOR DAMAGE TO TREES AND 5 POWER POLES BLOWN DOWN. |
| May 23, 10:38 PM CDT | TORNADO | 5 Sse Ellinwood, KS | REPORTED TORNADO ON THE GROUND SOUTH OF ELLINWOOD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this tornado warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 8:48 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.3 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2314 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1449 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 198 m²/s²
- 0-3 km storm-relative helicity
- 371 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 14.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KICT 240320
TORICT
KSC009-159-240415-
/O.NEW.KICT.TO.W.0018.080524T0320Z-080524T0415Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1020 PM CDT FRI MAY 23 2008
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN RICE COUNTY IN CENTRAL KANSAS.
SOUTHEASTERN BARTON COUNTY IN CENTRAL KANSAS.
* UNTIL 1115 PM CDT.
* AT 1019 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A TORNADO NEAR ELLINWOOD...OR 13 MILES SOUTHEAST OF GREAT
BEND...MOVING NORTHEAST AT 51 MPH.
* LOCATIONS WITHIN THE WARNING INCLUDE...
CHASE...ELLINWOOD...GENESEO...SILICA.
A LARGE AND DESTRUCTIVE TORNADO IS ON THE GROUND MOVE INTO YOUR
TORNADO SHELTER NOW IF NO UNDERGROUND SHELTER IS AVAILABLE...MOVE
INTO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY STRUCTURE.
LEAVE AUTOMOBILES AND MOBILE HOMES...WHICH OFFER LITTLE PROTECTION
FROM A TORNADO.
LARGE HAIL AND DAMAGING THUNDERSTORM WINDS ARE ALSO EXPECTED WITH
THIS STORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT SATURDAY MORNING
FOR SOUTH CENTRAL KANSAS.
LAT...LON 3851 9859 3850 9840 3852 9812 3826 9846
3825 9876
TIME...MOT...LOC 0320Z 221DEG 44KT 3829 9857
$$
ES3 follow-up statements
000
WWUS53 KICT 240327
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1026 PM CDT FRI MAY 23 2008
KSC009-159-240415-
/O.CON.KICT.TO.W.0018.000000T0000Z-080524T0415Z/
BARTON KS-RICE KS-
1026 PM CDT FRI MAY 23 2008
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHWESTERN RICE AND
SOUTHEASTERN BARTON COUNTIES UNTIL 1115 PM CDT...
AT 1024 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS TORNADO
WAS LOCATED 10 MILES SOUTHWEST OF ELLINWOOD...OR 12 MILES SOUTHEAST
OF GREAT BEND...MOVING NORTH AT 30 MPH. THIS IS A DANGEROUS
THUNDERSTORM WITH A HISTORY OF PRODUCING TORNADOES.
THE TORNADO WILL BE...
NEAR ELLINWOOD BY 1045 PM CDT.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT SATURDAY MORNING
FOR SOUTH CENTRAL KANSAS.
LAT...LON 3851 9859 3850 9840 3852 9812 3826 9846
3825 9876
TIME...MOT...LOC 0326Z 200DEG 26KT 3824 9867
$$
BOWMAN000
WWUS53 KICT 240340
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1040 PM CDT FRI MAY 23 2008
KSC009-159-240415-
/O.CON.KICT.TO.W.0018.000000T0000Z-080524T0415Z/
BARTON KS-RICE KS-
1040 PM CDT FRI MAY 23 2008
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHWESTERN RICE AND
SOUTHEASTERN BARTON COUNTIES UNTIL 1115 PM CDT...
AT 1038 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A TORNADO. THIS TORNADO WAS LOCATED NEAR ELLINWOOD...OR 13
MILES EAST OF GREAT BEND...MOVING NORTHEAST AT 41 MPH.
THIS TORNADO WILL AFFECT MAINLY RURAL AREAS OF NORTHWESTERN RICE AND
SOUTHEASTERN BARTON COUNTIES...INCLUDING THE TOWNS OF ELLINWOOD AND
SILICA. THIS IS A DANGEROUS THUNDERSTORM WITH A HISTORY OF PRODUCING
TORNADOES.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT SATURDAY MORNING
FOR SOUTH CENTRAL KANSAS.
LAT...LON 3851 9859 3850 9840 3852 9812 3826 9846
3825 9876
TIME...MOT...LOC 0340Z 221DEG 36KT 3836 9855
$$
BOWMAN000
WWUS53 KICT 240346
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1046 PM CDT FRI MAY 23 2008
KSC009-159-240356-
/O.CAN.KICT.TO.W.0018.000000T0000Z-080524T0415Z/
BARTON KS-RICE KS-
1046 PM CDT FRI MAY 23 2008
...THE TORNADO WARNING FOR NORTHWESTERN RICE AND SOUTHEASTERN BARTON
COUNTIES HAS BEEN CANCELLED...
AT 1045 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. THEREFORE...THE
TORNADO WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT SATURDAY MORNING
FOR SOUTH CENTRAL KANSAS.
LAT...LON 3851 9859 3850 9840 3852 9812 3826 9846
3825 9876
TIME...MOT...LOC 0346Z 221DEG 44KT 3853 9830
$$
BOWMANWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this tornado warning went out at May 23, 7:01 PM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, May 23, 7:01 PM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 701 PM CDT FRI MAY 23 2008 .AVIATION...00Z TAF ISSUANCE THE MAIN CONCERN WITH THIS TAF ISSUANCE WILL BE THE POTENTIAL ELEVATED CONVECTION TO MOVE INTO THE AREA AGAIN TONIGHT. LATEST RADAR LOOP WAS SHOWING NUMEROUS TORNADIC SUPERCELLS CONTINUING TO MOVE THROUGH WESTERN KANSAS. THESE STORMS WILL GENERALLY REMAIN WEST OF THE AREA THIS EVENING. HOWEVER...WE ARE WATCHING OKLAHOMA AGAIN WITH THE POTENTIAL FOR THESE STORMS TO SPAWN MORE STORMS FURTHER EAST THIS EVENING AS THE UPPER LEVEL WAVE MOVES AND CAUSES THE LOW LEVEL JET TO REALLY KICK IN. TIMING OF THESE STORMS LOOK TO BE AROUND 03Z-05Z ACROSS THE RUSSELL...SALINA...HUTCHINSON AND WICHITA TAF SITES. WE HAVE NOT INSERTED ANY TEMPO GROUPS AT THIS POINT EXCEPT FOR RUSSELL. HOWEVER...WE ARE GOING TO INCLUDE VCTS UNTIL WE GET A BETTER FEEL ON THE TIMING AND COVERAGE OF THESE STORMS FOR THE REMAINDER OF THE AREA. WE DO NOT PLAN ON INSERTING PREDOMINANT MVFR CEILINGS UNTIL LATER TONIGHT...BUT WE MAY HAVE INSERT TEMPO GROUPS ACROSS WICHITA DURING THE NEXT COUPLE OF HOURS SINCE WE ARE STILL CAPPED. COX && .PREV DISCUSSION... /ISSUED 327 PM CDT FRI MAY 23 2008/ DISCUSSION... FORECAST CHALLENGES/CONCERN/HIGHLIGHTS FOCUS ON THUNDERSTORM CHANCES THIS EVENING...THROUGH THE WEEKEND...AND THROUGH EARLY/MID NEXT WEEK. LATEST SURFACE ANALYSIS INDICATES AN OLD OUTFLOW BOUNDARY/WARM FRONT EXTENDING FROM NORTHEAST COLORADO EAST/SOUTHEAST THROUGH CENTRAL AND EASTERN-CENTRAL KANSAS. A DRYLINE EXTENDS SOUTHWARD FROM THE DRYLINE ACROSS WESTERN KANSAS. IN THE MID/UPPER LEVELS...A SHORTWAVE/POTENTIAL VORTICITY ANOMALY IS PROGRESSING NORTHEAST ACROSS THE SOUTHERN ROCKIES/SOUTHERN HIGH PLAINS. TORNADO WATCH HAS RECENTLY BEEN ISSUED FOR WESTERN KANSAS...INCLUDING BARTON AND RUSSELL COUNTIES THROUGH 10 PM. AS HEATING CONTINUES AND CONVERGENCE ALONG DRYLINE INCREASES THIS AFTERNOON IN RESPONSE TO APPROACHING SHORTWAVE...THUNDERSTORMS SHOULD CONTINUE TO DEVELOP ALONG THE DRYLINE ACROSS WESTERN KANSAS THROUGH THE EASTERN TEXAS PANHANDLE/FAR WESTERN OKLAHOMA. DEEP LAYER SHEAR INCREASING TO 60-80 KTS IN RESPONSE TO APPROACHING JET STREAK ALONG WITH 3000-4000 J/KG MLCAPE WILL RESULT IN SUPERCELL THUNDERSTORMS. ADDITIONALLY...THERE IS SOME CONCERN THAT THUNDERSTORMS WILL INITIATE NEAR/ALONG THE OLD OUTFLOW BOUNDARY ACROSS CENTRAL KANSAS...DESPITE MODELS INDICATING THIS BOUNDARY WASHING OUT BY EVENING. SUFFICIENT DEEP LAYER SHEAR AND INSTABILITY WOULD PROMOTE SUPERCELLS WITH ANY STORMS THAT CAN FIRE...ALTHOUGH STORM MOTION DIRECTED NORTHEAST WOULD RAPIDLY MOVE STORMS INTO MORE STABLE AIR TO THE NORTH. ANTICIPATING ANY ACTIVITY THAT DEVELOPS ACROSS WESTERN PORTIONS OF KANSAS AND OKLAHOMA TO MOVE NORTHEAST THIS EVENING AND AFFECT WESTERN PORTIONS OF THE FORECAST AREA. BACKING SURFACE WINDS THIS EVENING (AS ADVERTISED BY MOST MODELS) AND INCREASING LOW-LEVEL JET WILL DRAMATICALLY INCREASE LOW-LEVEL SHEAR/HELICITY VALUES. ANY STORMS THAT INGEST THIS HELICITY-RICH AND UNSTABLE AIRMASS WILL HAVE THE POTENTIAL TO PRODUCE TORNADOES...SOME POTENTIALLY STRONG AND/OR LONG-TRACKED GIVEN THE HIGH SHEAR AND INSTABILITY COMBINATION...ALONG WITH VERY LARGE HAIL AND DAMAGING WINDS. AT THIS POINT IT APPEARS THIS BEST HIGH-END SEVERE THREAT WILL BE WEST OF I-135 THIS EVENING. LATER TONIGHT...STRONG LOW-LEVEL MOISTURE TRANSPORT SHOULD RESULT IN THUNDERSTORM SUSTAINING AND/OR REDEVELOPING ACROSS THE AREA...ESPECIALLY THE WESTERN HALF OF THE FORECAST AREA. DEGREE OF INSTABILITY/SHEAR WILL PROMOTE STRONG/SEVERE STORMS CAPABLE OF DAMAGING WINDS...LARGE HAIL AND HEAVY RAINFALL ALL NIGHT. POTENTIAL FOR SEVERE WEATHER MAY EXIST AGAIN ON SATURDAY AFTERNOON/EVENING ACROSS MAINLY CENTRAL/SOUTH-CENTRAL KANSAS. THREAT DOESNT LOOK QUITE AS CERTAIN AS THIS EVENING DUE TO QUESTIONABLE DRYLINE CONVERGENCE AND LESS UPPER SUPPORT. HOWEVER...IF STORMS CAN FIRE...AMPLE INSTABILITY AND MODEST DEEP LAYER SHEAR WILL PROMOTE SEVERE STORMS. ECMWF AND GFS INDICATE A STRONG COLD FRONT SURGING SOUTH ACROSS THE FORECAST AREA EARLY/MID NEXT WEEK...INTO A VERY UNSTABLE AIRMASS. ALTHOUGH DEEP LAYER SHEAR WILL LIKELY BE MARGINAL DUE TO PROXIMITY OF MID/UPPER RIDGING...SUFFICIENT INSTABILITY AND STRONG LOW-LEVEL JET MAY PROMOTE WIDESPREAD STORMS ALONG THE FRONT. BEST CHANCES APPEAR TO BE MONDAY EVENING THROUGH TUESDAY. STAY TUNED. KLEINSASSER && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 69 88 68 90 / 50 30 30 20 HUTCHINSON 69 88 67 91 / 50 30 30 20 NEWTON 69 87 68 90 / 50 30 30 20 ELDORADO 69 87 69 89 / 40 30 30 20 WINFIELD-KWLD 69 88 69 89 / 40 30 20 20 RUSSELL 68 88 63 91 / 70 30 40 30 GREAT BEND 67 88 64 91 / 70 30 40 30 SALINA 68 87 66 91 / 60 30 40 30 MCPHERSON 68 88 67 91 / 50 30 40 20 COFFEYVILLE 69 86 70 88 / 30 30 20 20 CHANUTE 69 86 69 88 / 30 30 20 20 IOLA 69 86 69 88 / 30 30 20 20 PARSONS-KPPF 69 86 69 88 / 30 30 20 20 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 23, 9:25 PM CDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 925 PM CDT FRI MAY 23 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-242145- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 925 PM CDT FRI MAY 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT ISOLATED TORNADIC SUPERCELLS WILL BE MOVING INTO AREAS MAINLY WEST OF THE INTERSTATE 135 AND INTERSTATE 35 CORRIDOR IN CENTRAL AND SOUTH CENTRAL KANSAS THIS EVENING. THESE STORMS WILL BE CAPABLE OF PRODUCING AT LEAST GOLF BALL SIZE HAIL...DAMAGING WINDS AND EVEN A STRONG TORNADO. A HIGH WIND WARNING IS IN EFFECT FOR PORTIONS OF CENTRAL KANSAS UNTIL MIDNIGHT. SEE THE LATEST HIGH WIND WARNING FOR FURTHER DETAILS. A LINE OF STRONG TO SEVERE STORMS IN WESTERN KANSAS WILL ALSO BE MOVING INTO CENTRAL AND SOUTH CENTRAL KANSAS OVERNIGHT. EVEN THOUGH THE TORNADO THREAT SHOULD WANE AFTER MIDNIGHT...THE LARGE HAIL AND DAMAGING WIND THREAT WILL LIKELY CONTINUE AS FAR EAST AS THE FLINT HILLS...WITH EVEN A STRONG TO SEVERE STORMS POSSIBLE OVER FAR SOUTHEAST KANSAS. HEAVY RAINFALL AND LOCALIZED FLOODING WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE ACTIVE WEATHER PATTERN LOOKS TO CONTINUE FROM SATURDAY THROUGH TUESDAY...AS RICH GULF MOISTURE REMAINS OVER THE AREA. ANY STORM THAT DEVELOPS OVER THIS TIME PERIOD WILL HAVE A CHANCE TO BECOME SEVERE. THE GREATEST THREAT ON SATURDAY AND SUNDAY WILL BE CONFINED GENERALLY TO CENTRAL AND SOUTH-CENTRAL KANSAS...WHILE THE THREAT FOR MONDAY AND TUESDAY WILL GRADUALLY SHIFT SOUTH ACROSS THE AREA. ADDITIONALLY...LOCALLY HEAVY RAINFALL AND LOCALIZED FLOODING WILL BE A THREAT SATURDAY THROUGH TUESDAY. WITH THE ACTIVE SEVERE WEATHER EXPECTED THROUGH THIS HOLIDAY WEEKEND...IT IS ADVISED TO CHECK ADDITIONAL OUTLOOKS AS WE CONTINUE TO REFINE THE SEVERE99 WEATHER THREAT AREAS. ALSO...STAY TUNED FOR ANY WATCHES AND WARNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED DURING THE EVENING AND OVERNIGHT HOURS BOTH TONIGHT AND SATURDAY ACROSS CENTRAL AND SOUTH CENTRAL KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP COX
In the hours before
Local storm report, May 23, 9:15 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
915 PM CDT FRI MAY 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM NON-TSTM WND GST RUSSELL AIRPORT 38.87N 98.82W
05/23/2008 M61.00 MPH RUSSELL KS ASOS
&&
CDBLocal storm report, May 23, 9:51 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
951 PM CDT FRI MAY 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0951 PM TSTM WND DMG PAWNEE ROCK 38.27N 98.98W
05/23/2008 BARTON KS LAW ENFORCEMENT
PAWNEE ROCK IS WITHOUT POWER DUE TO HIGH WINDS.
&&
JMBLocal storm report, May 23, 9:55 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
955 PM CDT FRI MAY 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0951 PM NON-TSTM WND DMG PAWNEE ROCK 38.27N 98.98W
05/23/2008 BARTON KS LAW ENFORCEMENT
PAWNEE ROCK IS WITHOUT POWER DUE TO HIGH WINDS.
&&
JMBThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 9:10 PM CDT | High Wind Warning | ICT | Barton, Ellsworth, Lincoln, Rice, Russell | 3 hr |
| May 23, 10:51 PM CDT | Tornado Warning | ICT | Kingman, Reno | 54 min |
| May 23, 11:42 PM CDT | Tornado Warning | ICT | Reno | 33 min |
| May 24, 12:13 AM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Reno, Rice, Sedgwick | 62 min |
| May 24, 12:22 AM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 53 min |
| May 24, 12:54 AM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman, Reno, Sedgwick, Sumner | 66 min |
| May 24, 12:56 AM CDT | Areal Flood Warning | ICT | Reno | 4 hr |
| May 24, 1:03 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey, McPherson, Marion | 57 min |
| May 24, 1:28 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick | 62 min |
| May 24, 1:40 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Sedgwick, Sumner | 39 min |
| May 24, 2:03 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Elk, Greenwood, Marion | 57 min |
| May 24, 2:42 AM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 36 min |
| May 24, 3:02 AM CDT | Areal Flood Warning | ICT | Cowley, Sumner | 3 hr |
Nearby
Tornado Warnings in Kansas, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.